I started propanolol and it gave me heart palpitations, skin burning etc. Those two things eased up and I thought the medical would do what it should, help with symptoms but then my temples started tightening, neck aches, jaw hurts a couple horrific headaches in my right time and sharp pains in temples. Is this what happens or do side affects mean the medical isn't working. I feel terrible every day now and am more fearful do to the side affects than the anxiety or symptoms I had before the meds I've tried no one seems to believe me but I know it for sure. I get upset at anxiety and feel like I'm gonna have a heart attack sometimes but I always know the edge or time will help but now I'm totally screwed up. Time didn't help this time as in letting an attack run its course since it wouldn't quite do that and I was of headaches in the back of my neck and to many things to take but those headaches went away and now I'm stuck with daily huge terrible symptoms side affects memories of it and fear. I wasn't of these things even if it seemed like it until the meds they gave me. Anyone suffer affects and stick with the meds or do you find ones that help. No one could live like this it's impossable
Anyone know about meds: I started propanolol... - Anxiety Support
jaar, Propanolol may not be the right med for you. Please go back to your doctor or give him a call to see what he recommends. I agree, medication should help you and not bring on more symptoms.
I am not medically qualified, but Propanolol is a Beta Blocker, which reduces the amount of adrenaline which is released for "flight or fight" when danger threatens. Snooker players have used such pills so they don't shiver and shake when potting balls! As far as I know, it will do nothing at all to reduce your anxiety levels. Your GP doctor should refer you to a mental health specialist for a proper diagnosis. Then you can be prescribed medication which will treat specifically the causes of your anxiety. In addition, I would suggest that you look online for the site getselfhelp.co.uk for free worksheets. These can help you think calmly about situations which you face, rather than overreacting to them emotionally. I hope this helps.
maybe go back to your gp it might not be the right medication for you. Im on propranllol also and its helped loads with my fast heart beat. Before that i was on sertaline and it made me feel worse. Propranlol is a beta blocker so take some of the pressure off your heart and is also used for blood pressure. I go back you may need to swap meds. This kind of tab wont ease your anxiety maybe you need to be on something for anxiety. But be aware some anxiety tabs can heighten your anxiety before it calms again. I only know this from being on the sertaline. Maybe try some self help ways to ease your anxiety as only you can control it. Anxiety is a normal everybody has it it just how you manage it. Make look online loads of self help books.
jaar, no you shouldn't have to live like this while on the medication. It does sound worse then experiencing anxiety symptoms. By all means call the prescribing doctor and let him know. Just possibly the Propanolol may be making the heart beat slower. (which is okay for anxiety) BUT... when the heart beats slower, skipped beats sneak in. I just noticed you posted this 5 days ago, let us know how you are doing...
I dropped down to ten milligrams propanolol and think I should get off altogether because I'm already way better than I was but with symptoms that keep cumming back it's hard to say how ones doing when nothing's helping but the past few days have been less devastating than before. I'm trying some new things that I hope will bring me some relief. Thank you for your input. This has been hell on my body mind and soul.
:I understand jaar, but I wouldn't advise you doing this on your own. Propanolol is a drug that needs to be overlooked by your doctor. There are other drugs he may advise you to take for your anxiety. Good Luck. Be safe>
I know but the side affects were terrible and I had maybe one thing the pill maybe helped but all the rest of the affects were worse than without it and they want me to take it. Really it was impossible to say it was helping be sure side affects than or still feeling so badly means wrong medication but I'm so desperate to take one damned pill that will make it all better that I torture myself with side affects than and new symptoms waiting to have it like k in. I dont know about these meds much accept that they are torturous but I appreciate your help. Do you take meds that help. Do all the meds make you worse before better, I take ativan and it works but it's confusing to wait til symptoms kick In to take it and be affected already and yet if I take it say once or twice e daily it may cause me other problems. I'm not explaining this well. It's all piled up on me to a point of being way worse than I can know what to do as if I do as they were saying I was suffering and wanting to give up from the affects but I'm just doing what is for now and hoping someone will see me as genuine and in need of what helps now and what makes me feel better.
jaar, I'm not a doctor and that's why I can't say what is best for you. I only respond from my own experiences with medications. I was once on Propanolol for a week but couldn't handle the side effects. BUT it was my doctor that took me off. Your doctor works with you and your health history to find something that is effective as well as safe for each patient.
I was on Ativan but unlike you my doctor had me take it everyday so that there was a constant level of the medication in me.
Again each doctor prescribes what's best for you however you must have a up front talk with him regarding how you are doing.
None of us can make that decision for you.
Every medication makes me sicker, the African helps. Does anyone know of a medicine that works on severe anxiety with someone who's sensitive to chemicals
jaar, if you are sensitive to chemicals or just don't want to be on medication, there are other ways to approach anxiety issues. It is best to talk with a psychologist who will lay out some options for you.
Have you read any books or research any anxiety reducing methods? There is a lot out there other than meds. Right now, I feel you need the advise of a professional since therapy goes a long way when trying to reduce your symptoms.
Also, when you take ativan does it keep your anxiety gone and you can function
jaar, nothing will make your anxiety go away completely. It will just take the edge off it until while you receive therapy and try other methods to go along with the meds. Meds are only meant for a short time.
Acceptance in what you are dealing with is part of the treatment as well as understanding the symptoms so you don't get afraid. Being scared only perpetuates the fear cycle even a pill can't erase.
I'm on metoprolol, which is another beta blocker, and its stops the physical symptoms of anxiety but not the mental part. Ultimelty we have to learn to manage our anxiety. There is no magic pill out there that will cure us entirely
Not what you're looking for?
You may also like...
I'm having terrible after affects of these medications. Off of buspar for a bit but just now...
even though thats a terrible thing to desire. but it would maybe soothe this anxiety.. im even...
people say meds work to treat anxiety, some say they didn't work for them, some say you need meds...
experienced worse anxiety after going on meds (and after the side effects period)? I'm probably...
Hi I'm John.. for 6 months now I'm sick 6 out of 7 days.. clogged ears ringing dizzy I have no...